zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Dynamics of a class of nonautonomous semi-ratio-dependent predator--prey systems with functional responses. (English) Zbl 1029.34042
The authors give an in-depth study of various properties of solutions to the system $$x'= x[a(t)- b(t)x]- c(t, x) y,\quad y'= y[d(t)- e(t) y/x],$$ which contains a number of special cases arising in applications. State of the art is shown by an extensive bibliography. Under several hypotheses on the coefficients of the system, the ultimate boundedness of solutions and the permanence of the system (as defined in the paper) are proved. By adding the assumption of periodicity (almost-periodicity) of the coefficients, the existence and the uniqueness of positive periodic (almost-periodic) solutions are proved. In addition, the considered solutions are globally asymptotically stable (as defined in the paper) in all the three cases.

34D40Ultimate boundedness (MSC2000)
34D05Asymptotic stability of ODE
Full Text: DOI
[1] Arditi, R.; Perrin, N.; Saiah, H.: Functional response and heterogeneities: an experimental test with cladocerans. Oikos 60, 69-75 (1991)
[2] Arditi, R.; Saiah, H.: Empirical evidence of the role of heterogeneity in ratio-dependent consumption. Ecology 73, 1544-1551 (1992)
[3] Arrowsmith, D. K.; Place, C. M.: Dynamical systems. (1992) · Zbl 0754.34001
[4] Barbălat, I.: Systems d’equations differential d’oscillations nonlinearies. Rev. roumaine math. Pures appl. 4, 267-270 (1959)
[5] Beltrami, E.: Mathematics for dynamical modeling. (1987) · Zbl 0625.58012
[6] Berryman, A. A.: The origins and evolution of predator--prey theory. Ecology 73, 1530-1535 (1992)
[7] Butle, G. J.; Freedman, H. I.: Periodic solutions of a predator--prey system with periodic coefficients. Math. biosci. 55, 27-38 (1981) · Zbl 0471.92020
[8] Cantrell, R. S.; Cosner, C.: Practical persistence in ecological models with comparison methods. Proc. roy. Soc. Edinburgh sect. A 126, 247-272 (1996) · Zbl 0845.92023
[9] Cantrell, R. S.; Cosner, C.: Practical persistence in diffusive food chain models. Natural resource modelling 11, 21-34 (1998)
[10] Cao, Y. L.; Gard, T. C.: Practical persistence for differential delay models of population interactions. Electron. J. Differential equations conf. 1, 41-53 (1997) · Zbl 0913.34064
[11] Cheng, K. S.; Hsu, S. B.; Lin, S. S.: Some results on global stability of a predator--prey model. J. math. Biol. 12 (1981) · Zbl 0464.92021
[12] Collings, J. B.: The effects of the functional response on the bifurcation behavior of a mite predator--prey interaction model. J. math. Biol. 36, 149-168 (1997) · Zbl 0890.92021
[13] Collings, J. B.: Bifurcation and stability analysis for a temperature-dependent mite predator--prey interaction model incorporating a prey refuge. Bull. math. Biol. 57, 63-76 (1995) · Zbl 0810.92024
[14] Eveleigh, E. S.; Chant, D. A.: Experimental studies on acarine predator--prey interactions: the effects of predator density on prey consumption, predator searching efficiency, and the functional response to prey density (Acarina:Phytoseiidae). Canad. J. Zool. 60, 611-629 (1982)
[15] Fan, M.; Wang, K.; Jiang, D. Q.: Existence and global attractivity of positive periodic solutions of periodic n-species Lotka--Volterra competition systems with several deviating arguments. Math. biosci. 160, 47-61 (1999) · Zbl 0964.34059
[16] Fan, M.; Wang, K.: Global periodic solutions of a generalized n-species gilpin--ayala competition model. Comput. math. Appl. 40, 1141-1151 (2000) · Zbl 0954.92027
[17] M. Fan, K. Wang, Global existence of positive periodic solutions of predator--preys systems with infinite delays, J. Math. Anal. Appl., to appear · Zbl 0995.34063
[18] Freedman, H. I.: Deterministic mathematical models in population ecology. (1980) · Zbl 0448.92023
[19] Gaines, R. E.; Mawhin, J. L.: Coincidence degree and nonlinear differential equations. (1977) · Zbl 0339.47031
[20] Gasull, A.; Kooij, R. E.; Torrregrosa, J.: Limit cycles in the Holling--tanner model. Publ. mat. 41, 149-167 (1997) · Zbl 0880.34028
[21] Hanski, I.: The functional response of predator: worries about scale. Tree 6, 141-142 (1991)
[22] Hassell, M. P.; May, R. M.: Stability in insectbrat--parasite models. J. anim. Ecol. 42, 693-726 (1973)
[23] Hassell, M. P.: The dynamics of arthropod predator--prey systems. (1978) · Zbl 0429.92018
[24] Holling, C. S.: The components of predation as revealed by a study of small-mammal predation of the European pine sawfly. Canad. entomol. 91, 293-320 (1959)
[25] Holling, C. S.: The functional response of predators to prey density and its role in mimicry and population regulation. Mem. entomol. Soc. canad. 46, 1-60 (1965)
[26] Hsu, S. B.; Huang, T. W.: Global stability for a class of predator--prey systems. SIAM J. Appl. math. 55, 763-783 (1995) · Zbl 0832.34035
[27] Hsu, S. B.; Hubbell, S. P.; Waltman, P.: A contribution to the theory of competing species. Ecol. monographs 48, 337-349 (1978) · Zbl 0394.92025
[28] Hutson, V.; Law, R.: Permanent coexistence in general models of there interacting species. J. math. Biol. 25, 285-298 (1985) · Zbl 0579.92023
[29] Ivlev, V. S.: Experimental ecology of the feeding of fishes. (1961)
[30] Sugie, J.: Two parameters bifurcation in a predator--prey system of ivlev type. J. math. Anal. appl. 222, 349-371 (1998) · Zbl 0894.34025
[31] Kazarinov, N.; Den Driessche, P. Van: A model predator--prey systems with functional response. Math. biosci. 39, 125-134 (1978) · Zbl 0382.92007
[32] Kooij, R. E.; Zegeling, A.: A predator--prey model with ivlev’s functional response. J. math. Anal. biol. 198, 473-489 (1996) · Zbl 0851.34030
[33] Leslie, P. H.; Gower, J. C.: The properties of a stochastic model for the predator--prey type of interaction between two species. Biometrika 47, 219-234 (1960) · Zbl 0103.12502
[34] Li, Y. K.: Periodic solutions of periodic delay predator--prey system. Proc. amer. Math. soc. 12, 1331-1335 (1999) · Zbl 0917.34057
[35] May, R. M.: Stability and complexity in model ecosystems. (1974)
[36] May, R. M.: Limit cycles in predator--prey communities. Science 177, 900-902 (1972)
[37] Murray, J. D.: Mathematical biology. (1989) · Zbl 0682.92001
[38] Oaten, A.; Murdoch, W. W.: Functional response and stability in predator--prey systems. Amer. natural. 108, 289-298 (1975)
[39] Renshaw, E.: Modeling biological populations in space and time. (1991) · Zbl 0754.92018
[40] Rosenzweig, M. L.; Macarthur, R. H.: Graphical representation and stability conditions for predator--prey interactions. Amer. natural. 47, 209-223 (1963)
[41] Rosenzweig, M. L.: Paradox of enrichment: destabilization of exploitation ecosystems in ecological time. Science 171, 385-387 (1977)
[42] Sabelis, M. W.: Predation on spider mites. Spider mites: their biology, natural enemies and control (World crop pests, vol. 1B) 1, 103-129 (1985)
[43] Saez, E.; Gonzalez-Olivarest, E.: Dynamics of a predator--prey model. SIAM J. Appl. math. 59, 1867-1878 (1999)
[44] Smith, J. M.: Models in ecology. (1974) · Zbl 0312.92001
[45] Tanner, J. T.: The stability and the intrinsic growth rates of prey and predator populations. Ecology 56, 855-867 (1975)
[46] Taylor, R. J.: Predation. (1984)
[47] Tineo, A.: Permanence of a large class of periodic predator--prey systems. J. math. Anal. appl. 241, 83-91 (2000) · Zbl 0961.34022
[48] Wollkind, D. J.; Collings, J. B.; Logan, J.: Metastability in a temperature-dependent model system for predator--prey mite outbreak interactions on fruit trees. Bull. math. Biol. 50, 379-409 (1988) · Zbl 0652.92019
[49] Yoshizawa, T.: Stability theory and the existence of periodic solutions and almost periodic solutions. (1975) · Zbl 0304.34051